Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 67, NWS Lubbock, TX

April 29, 2000Crosby County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 29, 2000, 9:36 PM CDT for Crosby County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 29, 2000, 9:36 PM CDT (02:36 UTC)
Expired
Apr 29, 2000, 10:15 PM CDT
In force
39 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Crosby County, TX

The radar

The Lubbock radar (KLBB), 58 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 6:30 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2000-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2063 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2000-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2063 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1561 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
440 m²/s²
Significant tornado parameter
1.4
Supercell composite
20.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 300237
SVRLBB
TXC107-300315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
936 PM CDT SAT APR 29 2000

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CROSBY COUNTY IN TEXAS

* UNTIL 1015 PM CDT

* AT 932 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF
  GOLFBALLS 6 MILES NORTHWEST OF WHITE RIVER LAKE...OR ABOUT 8 MILES
  SOUTHEAST OF CROSBYTON...MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  CROSBYTON...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING.
DAMAGING WIND...LARGE HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE
POSSIBLE IN SEVERE THUNDERSTORMS. STAY IN,SIDE AWAY FROM WINDOWS UNTIL
THE STORM HAS PASSED.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 806-745-4260.

LAT...LON 3340 10132 3340 10106 3383 10105 3383 10123

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:35 PM CDT, 6 hours 1 minute earlier.

Area forecast discussion, Apr 29, 3:35 PM CDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
335 PM CDT SAT APR 29 2000

SEVERAL PLAUSIBLE SCENARIOS MAY PLAY OUT THIS FORECAST DEPENDING ON
EVOLUTION OF MESOSCALE FEATURES. LARGE SCALE PATTERN APPEARS
FAVORABLE FOR CONVECTION NEXT SEVERAL DAYS WITH UPPER LOW VICINITY
OF NORTHERN ARIZONA AT THIS TIME FORECAST TO GRADUALLY MOVE EAST AND
BECOME SOMEWHAT CUTOFF OVER THE NORTHERN TEXAS PANHANDLE. CONVECTION
MAY DEVELOP LATER THIS AFTERNOON/EVENING NEAR OLD OUTFLOW BOUNDARY
NICELY SEEN ON VISIBLE SATELLITE IMAGERY. BELIEVE MOST LIKELY
SCENARIO IS THAT CONVECTION WILL DEVELOP TONIGHT ALONG DRYLINE...
NOW ALONG THE TX/NM BORDER...AS NOSE OF UPPER JET MOVES CLOSER TO
WEST TEXAS. WITH UPPER LOW STILL TO OUR WEST DO NOT BELIEVE DRYLINE
WILL PUNCH EASTWARD TOO FAR ON SUNDAY. MOISTURE/INSTABILITY/LIFT WILL
STILL BE FAVORABLE FOR CONVECTION SUNDAY INTO MONDAY AGAIN DEPENDING
ON LOCATION OF MESOSCALE BOUNDARIES. JET DYNAMICS EXPECTED TO BECOME
MORE OF A FACTOR SUNDAY INTO MONDAY. COLD FRONT ALSO EXPECTED TO BE
A FACTOR SUNDAY NIGHT INTO MONDAY. WILL KEEP A MENTION OF
THUNDERSTORMS IN EXTENDED DUE TO PROXIMITY OF SLOW MOVING UPPER LOW.

FRIONA/TULIA       54/78/48/68 5433   CHILDRESS 60/78/53/71 6464
BROWNFIELD/LUBBOCK 57/82/52/72 5344   ASPERMONT 63/84/58/75 6464

.LBB...NONE.
GLP

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:30 PM CDTSevere Thunderstorm WarningLUBKent60 min
Apr 29, 7:38 PM CDTSevere Thunderstorm WarningLUBCrosby, Garza52 min
Apr 29, 7:45 PM CDTSevere Thunderstorm WarningLUBMotley45 min
Apr 29, 8:11 PM CDTSevere Thunderstorm WarningLUBDickens49 min
Apr 29, 8:14 PM CDTSevere Thunderstorm WarningLUBGarza46 min
Apr 29, 8:30 PM CDTSevere Thunderstorm WarningLUBKent45 min
Apr 29, 8:39 PM CDTSevere Thunderstorm WarningLUBCrosby51 min
Apr 29, 8:58 PM CDTSevere Thunderstorm WarningLUBDickens62 min
Apr 29, 9:04 PM CDTFlash Flood WarningLUBKent116 min
Apr 29, 9:10 PM CDTSevere Thunderstorm WarningLUBKent50 min
Apr 29, 9:28 PM CDTSevere Thunderstorm WarningLUBMotley62 min
Apr 29, 10:07 PM CDTSevere Thunderstorm WarningLUBKent53 min
Apr 29, 10:11 PM CDTSevere Thunderstorm WarningLUBDickens49 min
Apr 29, 10:21 PM CDTTornado WarningLUBDickens24 min
Apr 29, 10:31 PM CDTTornado WarningLUBKent, Stonewall59 min
Apr 29, 10:56 PM CDTTornado WarningLUBDickens64 min
Apr 29, 11:30 PM CDTTornado WarningLUBStonewall60 min
Apr 29, 11:44 PM CDTFlash Flood WarningLUBStonewall3 hr
Apr 30, 2:36 AM CDTSevere Thunderstorm WarningLUBLubbock39 min
Apr 30, 4:39 AM CDTSevere Thunderstorm WarningLUBChildress51 min
Apr 30, 9:20 AM CDTFlash Flood WarningLUBChildress, Hall3 hr
Apr 30, 1:29 PM CDTSevere Thunderstorm WarningLUBMotley46 min
Apr 30, 2:05 PM CDTTornado WarningLUBMotley40 min
Apr 30, 2:15 PM CDTSevere Thunderstorm WarningLUBDickens30 min
Apr 30, 2:25 PM CDTSevere Thunderstorm WarningLUBKing35 min
Apr 30, 2:36 PM CDTSevere Thunderstorm WarningLUBCottle54 min
Apr 30, 2:57 PM CDTSevere Thunderstorm WarningLUBKing48 min
Apr 30, 3:12 PM CDTTornado WarningLUBCottle, King28 min
Apr 30, 3:40 PM CDTSevere Thunderstorm WarningLUBCottle35 min
Apr 30, 5:08 PM CDTSevere Thunderstorm WarningLUBYoakum52 min
Apr 30, 5:35 PM CDTSevere Thunderstorm WarningLUBTerry25 min
Apr 30, 6:33 PM CDTSevere Thunderstorm WarningLUBLynn42 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.